MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was not confirmed.In addition to the finding in b5, the device evaluation also found the following: due to a pinhole on channel tube, water tightness was lost, due to a crack on video connector case, water tightness was lost, the video connector case had a crack, due to wear of angle wire, bending angle in up direction did not meet the standard value, and the control unit was sticky due to water leakage.The device was cleaned and disinfected before returning to olympus- abnormalities: a biopsy forceps (disposable) was caught.The scope was presoaked in detergent and wiped/brushed the instrument channel outlet with clean lint-free cloths, brushes, or sponges.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the rhino-laryngo videoscope was experiencing meandering of the insertion section.No reports of patient harm were associated with this event.The device was returned to olympus for a device evaluation where it was found that residual liquid or foreign material come out of channel tube.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to b3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the foreign material was insufficient cleaning.Identification of the material could not be determined.The event can be detected/prevented by following the instructions for use which state: ¿[instruction manual rhino-laryngo videoscope lympus enf-vt3 cleaning / disinfection / sterilization manual].These may prevent phenomenon (1).In addition, regarding handling of the product, following descriptions are in the instruction manual.This may prevent phenomenon (3).When inserting or withdrawing an endotherapy accessory, confirm that its distal end is closed or completely retracted into the sheath.Insert or withdraw the endotherapy accessory slowly and straight into or from the slit of the single use biopsy valve.Otherwise, the single use biopsy valve or instrument channel may be damaged and pieces of it could fall off.It may cause patient injury.If insertion or withdrawal of endotherapy accessories is difficult, straighten the bending section as much as possible without losing the endoscopic image.Inserting or withdrawing endotherapy accessories with excessive force may damage the instrument channel or endotherapy accessories and could cause some parts to fall off and/or cause patient injury.If the distal end of an endotherapy accessory is not visible in the endoscopic image, do not open the distal end of the endotherapy accessory.This could cause patient injury, bleeding, perforation, and/or equipment damage.If the endotherapy accessory cannot be withdrawn from the endoscope, close the tip of the endotherapy accessory or retract the tip of the endotherapy accessory into its sheath.Then carefully withdraw both the endoscope and the endotherapy accessory together while observing the endoscopic image.Inserting or withdrawing endotherapy accessories with excessive force may damage the instrument channel or endotherapy accessories and/or cause patient injury.¿ olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17098511
Report Number3002808148-2023-05781
Device Sequence Number20784230
Product Code EOB
UDI-Device Identifier04953170411526
UDI-Public04953170411526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown